MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45
Model Number 470298-14
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive has received the part associated with this complaint and completed investigations.Failure analysis investigations confirmed but did not replicate the customer reported complaint "stapler can no longer be opened, is jammed, emergency tool had to be used." failure analysis found the primary failure of unclamp failure to be related to the customer reported complaint.The instrument was found to have an unclamp failure(s) based on log review but was not replicated during in-house testing.Logs show error code 22030, indicating a stapler 45mm (serial# (b)(6)).Failed in its operation on usm4 with a failure mode: unclamping failure / general failure.The stapler was tested in-house and the instrument initialize clamped, fired, and unclamped without any issues.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly.No errors occurred during testing.Upon visual inspection, there was no damage at the distal wrist.Additional observations not reported by site: the housing was removed for inspection and the instrument was found to have a broken lever.The broken piece, measuring approximately 0.120" x 0.206" in size was found within the housing.No missing material was observed.The instrument was found to have a broken chassis.The broken piece was returned, measuring roughly 0.118¿ x 0.206¿ in size, and was found within the housing.No missing material was observed.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the stapler 45 instrument was jammed and could no longer be opened.The stapler release kit was used to remove the instrument.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17093856
Report Number2955842-2023-16102
Device Sequence Number13936136
Product Code NAY
UDI-Device Identifier00886874112427
UDI-Public(01)00886874112427(10)T10210826
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470298-14
Device Catalogue Number470298
Device Lot NumberT10210826 0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown